MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-6122
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104); Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: failure analysis for fiber (b)(4): the fiber distal end exhibits no sign of usage; the fiber is broken and detached 6.5 inches from connector; the white tubing is broken at.5 inches from the connector; the fiber exhibits signs of melting at both break locations; the white tubing is burnt at break location; the fiber was tested with hene laser fixture, aim beam is visible at white tubing break location.Probable root cause: based on the device analysis, the probable root cause of the failure is: user handling.
 
Event or Problem Description
It was reported that during stapedotomy procedure aim beam was tested and no aim beam present at the end of the fiber was observed.The fiber was exchanged and second fiber was used to complete the procedure.It was further reported that after the procedure the hospital technician tried the fiber once more and laser shot straight through the fiber.Patient outcome: no patient injury was reported.

Brand Name
ENDOSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7009647
Report Number2937094-2017-00971
Device Sequence Number1184754
Product Code GEX
UDI-Device Identifier00878953000053
UDI-Public00878953000053
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2019
Device Model Number0010-6122
Device Catalogue Number0010-6122
Device Lot Number647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2017
Initial Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1